CSN Login
Members Online: 3

Blood pressure

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Has anyone experienced an increase in B/P during chemo? My blood pressure has increased from a usual 120/60 to 168/90...this along with high cholesterol has me concerned..the Onc hasen't said anything about it though.. Bud

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

I think that happened to me as a result of the Decadron. They then cut my dose of that stuff in half. I felt like my heart was going to beat out of my chest! Do they give you a steroid at the same time as your chemo? That could well be the reason. I am not sure as far as the cholesterol. Do you know if it was lower before? I would mention it to the doctor. How are you feeling now by the way? You have to be happy about the CT results, to know what you are doing is not in vain!! Did you get your Adavan? Good to hear that your "spots" are going away! Let us know more, take care, Susan

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Susan: do u mean ativan? I have some Ativan-(Lorazepam) and yes they are giving me a number of anti-nausea drugs IV with the chemo, but not sure of their names..one is Decadron tho-did your BP change when they cut the dose of Decadron?
Bud

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hey Bud, GREAT news about the spots, part after all you've been through.
I have an appt with my primary care doc this coming week for my increase in blood pressure. I've had high blood presuure for about 10 yrs, but well controlled with Dyazide. Last few weeks, my pressure has gotten prtty high...190/50 was the highest reading. Onc said see PCP. I and he aren't sure if it's the chemo (Like what else is different besides that) although I am now drinking so much fluid, I don't know if that contributes. I'll know more, I hope, after Wednesday.
Hang in there, good to know you doing OK. Judy

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Bud,

My blood pressure went way up during my chemo. It was always pretty low in the past, but every week when I went in to get checked and dosed, my B/P was up. The doctor never seemed to be too concerned about it - I think it is just another response to the toxins in our bodies. Hang in there and keep asking your doc about it.
Kerry

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hey Bob, Don't forget about those of us who like Margaritas and "Senors" !! (not seniors!!)

LOL

Kerry

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Well, hec yeah! Grab your suit!! The first round's on me.

Que nos hacemos borrachos y felices!

- RobertoEsponja

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Bud -

My BP went up a little, but my triglycerides went through the roof (over 800). When my clinic doc (not my onc) read the CBC results, I thought she was going to fall over. Perhaps there's a link?

Ready to go to Mexico yet? Margaritas and Senoritas!!

- SpongeBob

4mykids
Posts: 33
Joined: Mar 2004

I get Ativan, Zofran, and Decadron (steroid) with my Camptosar treatments. I was also taking Decadron on a daily basis to help with my constant very high fevers which Advil/Tylenol could not control. I finally asked to be weaned off the Decadron as I did not like the side effects from that at all. One in particular was the heart racing constantly. Onc gave me Ativan to couner the that effect but eventually I just wanted off the steroids! Did not like them at all. Now I just have them as part of my pre-meds for the chemo. My BP is a bit higher than normal but not alarmingly so. You might want to ask about having the Ativan with the Decadron during chemo to see if that might help. Good luck!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network